Alert archive / Texas / Flash Flood Warnings in 2026

Flash Flood Warning 1, NWS Austin/San Antonio, TX

January 23, 2026Bandera County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jan 23, 2026, 11:15 PM CST for Bandera County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 23, 2026, 11:15 PM CST (05:15 UTC)
Expired
Jan 24, 2026, 2:00 AM CST
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Bandera County, TX

The radar

The Laughlin AFB radar (KDFX), 110 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2026-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2026-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

835 
WGUS54 KEWX 240515
FFWEWX
TXC019-240800-
/O.NEW.KEWX.FF.W.0001.260124T0515Z-260124T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1115 PM CST Fri Jan 23 2026

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Western Bandera County in south central Texas...

* Until 200 AM CST.

* At 1115 PM CST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 4 inches of rain have fallen. Additional rainfall amounts up 
  to 2 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Medina and Vanderpool.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 2990 9918 2989 9917 2963 9940 2963 9960
      2965 9960 2977 9957 2991 9936 2990 9932
      2990 9929 2990 9923 2990 9920

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

62
1 follow-up statement
096 
WGUS74 KEWX 240638
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1238 AM CST Sat Jan 24 2026

TXC019-240800-
/O.CON.KEWX.FF.W.0001.000000T0000Z-260124T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bandera TX-
1238 AM CST Sat Jan 24 2026

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM CST EARLY THIS 
MORNING FOR WESTERN BANDERA COUNTY...

At 1238 AM CST, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 2 
and 4.5 inches of rain have fallen. Additional rainfall amounts up 
to 1 inch are possible in the warned area. Flash flooding is ongoing 
or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Medina and Vanderpool.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 2990 9918 2989 9917 2963 9940 2963 9960
      2965 9960 2977 9957 2991 9936 2990 9932
      2990 9929 2990 9923 2990 9920

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

62

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 23, 5:49 PM CST, 5 hours 26 minutes earlier. Its key messages:

  • Showers and storms will spread across South-Central Texas tonight as a strong Arctic front sweeps across the area. Locally heavy rain is possible tonight into Saturday morning before the cold rain begins transitioning into freezing rain.
  • Significant travel impacts are likely beginning Saturday as freezing rain spreads across the area north to south. Icy weather continues into Sunday morning, but travel impacts could linger into Monday and Tuesday on residual icy roads.
  • Dangerous cold is forecast across South-Central Texas beginning Saturday night. Wind chills as low as 5 below zero may cause hypothermia and frostbite if precautions are not taken.
  • A long-duration freeze is forecast for portions of the Hill Country and Austin metro through at least Monday morning.
  • Preparations for icy weather and dangerous cold should be completed today!
Area forecast discussion, Jan 23, 5:49 PM CST, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
549 PM CST Fri Jan 23 2026

...New AVIATION (00Z TAFS)...

.KEY MESSAGES...

- Showers and storms will spread across South-Central Texas
  tonight as a strong Arctic front sweeps across the area. Locally
  heavy rain is possible tonight into Saturday morning before the
  cold rain begins transitioning into freezing rain.

- Significant travel impacts are likely beginning Saturday as
  freezing rain spreads across the area north to south. Icy
  weather continues into Sunday morning, but travel impacts could
  linger into Monday and Tuesday on residual icy roads.

- Dangerous cold is forecast across South-Central Texas beginning
  Saturday night. Wind chills as low as 5 below zero may cause
  hypothermia and frostbite if precautions are not taken.

- A long-duration freeze is forecast for portions of the Hill
  Country and Austin metro through at least Monday morning.

- Preparations for icy weather and dangerous cold should be
  completed today!

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 235 PM CST Fri Jan 23 2026

The ingredients for a busy weekend of weather are coming into place.
To the north, the Arctic front was beginning to push across the I-20
corridor as of early afternoon Friday. To the west, the upper-level
disturbance off Baja California continues to move slowly east,
marshaling a deep plume of moisture from the Pacific into Texas. The
weather balloon launched from Del Rio this morning showed a much
more saturated atmosphere with a precipitable water value of 1.18
inches, signaling unusually moist air for this time of year (over
the 90th percentile). The moisture has arrived along with scattered
rains, and much colder temperatures are on the way.

Coverage of rain showers and thunderstorms will increase Friday
evening as an increasing amount of moisture and lift continues to
pile up over the approaching front, resulting in numerous showers
and scattered thunderstorms. High-resolution models depict batches
of storms traversing west to east across much of the area. While
narrower warm cloud heights and marginal instability limits rain
rates, ample moisture and large coverage of rains may support higher
cumulative rain amounts. Rainfall totals before the cold air arrives
Saturday morning are expected to range from about 0.5 to 1.5 inches
on average. A few localized spots could see 2-3 inches of liquid
rain through Saturday morning, with greater chances over the
southern Edwards Plateau, Hill Country, and western I-35 corridor.
This may lead to some ponding of water over roadways heading into
Saturday morning.

The Arctic front will move south to north across South-Central Texas
tonight, with cold temperatures spreading across the region through
the day Saturday. Breezy north winds will follow the front, with 10-
20 mph sustained winds gusting to 30 mph especially over the Hill
Country, I-35 corridor, and Coastal Plains. These winds are expected
to persist through Sunday, continuing across the wintry weather.

Cold, freezing temperatures are expected to spread across much of
the region a few hours after the leading edge of the front arrives.
The combination of frigid cold air arriving Saturday and moisture
overhead leads to multiple hazards this weekend. These are discussed
below.

FREEZING RAIN / WINTRY PRECIPITATION

A predominantly freezing rain event is expected to develop across
much of South-Central Texas Saturday into Sunday. Most likely ice
accretion amounts range from 1/10 to 1/4 inches across the southern
Edwards Plateau, Hill Country, I-35 corridor, and Coastal Plains,
with isolated totals between 1/4 and 1/2 inches in the Hill Country.
These totals suggest likely hazardous driving conditions and
significant travel impacts. A Winter Storm Warning was recently
issued for portions of the Coastal Plains and I-35 corridor that
were outside of the previous Winter Storm Warning area, including
San Antonio. Confidence was increased in these areas receiving
sufficient ice accumulations to warrant warning issuance. For these
areas, expected onset of freezing rain is forecast mainly after 6 PM
CST Saturday evening. For the southern Edwards Plateau, Hill
Country, and Austin area, the previous Winter Storm Warning remains
in effect from 6 AM CST Saturday morning through 12 PM CST Sunday.

Liquid rain showers will be ongoing across most of South-Central
Texas before sunrise Saturday morning. However, we expect that
freezing temperatures will begin entering the Hill Country by about
6 AM Saturday morning, expanding south and eastward to I-35 corridor
and Austin area late morning to afternoon, the I-10/US-90 corridor
Saturday evening around sunset, and then across the remainder of the
Coastal Plains and Rio Grande Plains Saturday night into Sunday
morning. As the freezing line pushes south, we anticipate a north-to-
south transition from liquid rain to freezing rain. Note that
standing water from preceding rains may also freeze over and
increase the amount of ice accretion on mainly flat surfaces. We
expect temperatures to decrease throughout the day, so they should
remain below freezing once the transition to freezing rain occurs.

Scattered light showers are expected throughout Saturday afternoon
and evening, producing freezing rain where temperatures are below
freezing. While rain rates do appear to be lower during this period
with lulls in the freezing rain possible, ice can accumulate
efficiently in light freezing rain. Portions of the Hill Country are
forecast to see more than 1/10 inches of ice accretion before 6 PM
CST Saturday. Heading into Sunday night, the disturbance currently
over the Pacific begins to move across northern Mexico and across
Texas. This is forecast to lead to an increase in precipitation
intensity with bands of freezing rain and sleet pushing west to east
across South-Central Texas with further ice accumulations expected.
Coverage of icy precipitation is expected to reach its greatest
extent Saturday night into Sunday morning. Model soundings during
this period continue to suggest that freezing rain will be the
predominant form of precipitation for most areas, though in stronger
bands and in areas farther north there may be sufficient rising air
and cooling aloft to mix in sleet. By noon Sunday, drier air in the
wake of the passing disturbance will begin to spread across the
region, bringing an end to precipitation. Sunny skies in this drier
period may help to melt some ice accumulations. However,
temperatures especially north of I-10 are forecast to remain below
freezing Sunday and potentially Monday as well. This may prolong
hazardous driving conditions on less traveled roads and in shaded
areas into Tuesday morning, long after the precipitation has ended.

HAZARDOUS COLD

Bitterly and dangerously cold Arctic air is forecast to spread
across South-Central Texas this weekend with a steady north wind. As
the Arctic air settles across the region, a long-duration freeze is
possible especially north of I-10. A few areas may remain below
freezing until Tuesday afternoon. An Extreme Cold Warning is in
effect for all of South-Central Texas beginning 6 PM CST Saturday to
12 PM CST Monday. As we continue to evaluate the forecast, this
warning may be extended to Tuesday for some areas.

Air temperatures Saturday night are forecast to plunge into the
teens and 20s over most of South-Central Texas, but wind chills will
dive into the single digits mainly north of the I-10/US-90 corridor.
Localized spots in the Hill Country could see wind chills near 0
early Sunday morning. Highs Sunday remain below freezing in the 20s
to low 30s north of I-10. The most frigid temperatures of this cold
air outbreak are forecast Sunday night into Monday morning under
clearer skies. Lows are forecast to be in the teens across most of
South-Central Texas with portions of the Hill Country registering
air temperatures in the single digits. The coldest wind chills are
forecast to drop as low as about 5 below zero in the Hill Country
with values in the single digits to around 15 elsewhere. These
forecast conditions are projected be the chilliest weather
experienced in our area in several years. Model trends for
temperatures Monday and Tuesday have decreased across recent
ensembles, so there is potential for hazardous cold extending
through Tuesday morning. As mentioned earlier, this could warrant an
extension of the Extreme Cold Warning should confidence increase.

With hazardous travel conditions commencing Saturday, preparations
for hazardous cold and a prolonged freeze should finish up today.
Remember to protect the four P's: People, Pets, Plants, and Pipes.

&&

.LONG TERM...
(Sunday through next Friday)
Issued at 235 PM CST Fri Jan 23 2026

The surface high will be to our east on Tuesday allowing for weak
southerly flow to return at the surface. Skies will be partly cloudy
and highs will be able to recover into the 40s to lower 50s with the
warmer temperatures expected to be in the southwestern CWA. Light
winds should allow for another freeze Tuesday night into Wednesday
morning for most of the area. Temperatures will be slightly warmer
on Wednesday with another possible freeze by Thursday morning.

The synoptic pattern will begin to shift by the end of the period as
a weak front may impact the area Thursday before a possible stronger
front on Friday. This front Friday has some potential to bring
additional sub-freezing air back to South-Central Texas. Both the
operational runs of the GFS/ECMWF show an upper trough moving into
the area after the cold air arrives which could bring additional
precipitation to the area Friday night into Saturday morning.
Depending on the thermodynamic profile, there is some risk for
additional wintry precipitation with this system. However,
confidence remains low as any shifts in timing to cold air or trough
arrival would lead to changes in precip and cold air timing. Will
keep the forecast all rain for now, and will reassess over the next
several days. Regardless, an extended period of below normal
temperature looks to continue through next weekend.

&&

.AVIATION...
(00Z TAFS)
Issued at 535 PM CST Fri Jan 23 2026

Rain showers are expected to continue through the bulk of the next
24 to 30 hours before a transition to -FZRA begins after 00Z
Saturday evening. Ceilings are VFR right now at SAT, but should
rapidly fall to IFR after 01Z this evening and remain IFR to even
LIFR through the remainder of the forecast period. Confidence is
growing in -FZRA as HREF and NBM guidance gives probabilities of
at least some -FZRA at AUS by 00Z and even some 20-30% probs
before then. Will work with a PROB30 group followed by prevailing
FZRA at AUS after 00Z Saturday evening. At SAT, arrival of
colder air should be a bit slower and confidence in arrival time
of freezing temperatures at SAT and SSF is rather low at this
time. Will opt to keep mention of FZRA out of SSF for now, but
introduce a PROB30 at SAT. Precip should remain all liquid through
the period at DRT.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              34  36  22  33 / 100  90 100  20
Austin Bergstrom Intl Airport  33  37  21  32 / 100  90 100  20
New Braunfels Muni Airport     37  40  24  35 /  90  90 100  20
Burnet Muni Airport            29  31  18  28 / 100  80 100  20
Del Rio Intl Airport           40  43  27  42 /  90  70  80  10
Georgetown Muni Airport        30  32  17  29 / 100  90 100  20
Hondo Muni Airport             38  43  22  37 / 100  80  90  10
San Marcos Muni Airport        36  39  22  34 /  90  90 100  20
La Grange - Fayette Regional   39  43  25  33 /  90  90 100  20
San Antonio Intl Airport       39  42  24  36 /  90  80  90  20
Stinson Muni Airport           42  45  27  38 /  90  80  90  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 6 AM Saturday to noon CST Sunday for
TXZ171>173-183>194-206-208-209.

Extreme Cold Warning from 6 PM Saturday to noon CST Monday for
TXZ171>173-183>194-202>209-217>225-228.

Winter Storm Warning from 6 PM Saturday to noon CST Sunday for
TXZ205-207-220>225.

&&

SHORT TERM...Tran
LONG TERM....29
AVIATION...MMM

In the hours before

Special weather statement, Jan 23, 9:13 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
913 PM CST Fri Jan 23 2026

TXZ186-188-189-240400-
Gillespie TX-Kerr TX-Kendall TX-
913 PM CST Fri Jan 23 2026

...A strong thunderstorm will impact portions of east central Kerr,
south central Gillespie and northwestern Kendall Counties through
1000 PM CST...

At 913 PM CST, Doppler radar was tracking a strong thunderstorm over
Kerrville, moving northeast at 15 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Kerrville, Cypress Creek, and Kerrville-Schreiner Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2996 9915 3004 9922 3029 9899 3007 9881
TIME...MOT...LOC 0313Z 233DEG 13KT 3005 9912

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

62
Local storm report, Jan 23, 9:30 PM CST, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
930 PM CST Fri Jan 23 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     Hail             Kerrville               30.04N 99.14W
01/23/2026  E0.25 Inch       Kerr               TX   Broadcast Media

            pea size hail along with street flooding,
            and 30 to 40 mph winds in Kerrville.

&&

MB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 9:13 PM CSTSpecial Weather StatementEWXGillespie47 min
Jan 23, 9:24 PM CSTAreal Flood AdvisoryEWXKerr2 hr
Jan 23, 10:02 PM CSTAreal Flood AdvisoryEWXBandera73 min
Jan 23, 11:16 PM CSTWinter Weather AdvisoryEWXDimmit, Frio, Maverick, Zavala37 hr
Jan 24, 12:26 PM CSTIce Storm WarningEWXBandera, Blanco, Burnet, Comal, Edwards, Gillespie and 7 more24 hr

Nearby

Flash Flood Warnings in Texas, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.